Met my new doctor finally

By ryxter Latest Reply 2014-01-06 13:43:54 -0600
Started 2014-01-03 14:43:12 -0600

And she is wonderful! She was very patient and very informative! I have a schedule if classes to take now and I feel so much more optimistic about getting my diabetes under control.

She told me ideally she's like my blood sugar fasting between 70-100.

Question though, I just tested post-breakfast and taking my 1st Meraformin for the day, when I woke up it was 119 and now before lunch it's at 88, which is the largest swing I've seem so be starting testing last week.

Thanks to all of you for your help and advice on approaching the new doctor and your kind words as well. I wish you all a very healthy and bright new year ^_^

11 replies

Just Joyce
Just Joyce 2014-01-04 18:36:46 -0600 Report

My doctor told me to never take metformin in the morning. At 119 you took it. Metformin lowers your blood sugar which is what happened to you. I take mine with my evening meal. When I first did that, I was 120 in the morning. Took the met and bottomed out. My blood sugar was like yours. It was low most of the day. I called my doctor and that is when he told me to take it in the evening.

Talk to your doctor about that. Since I did what you did, I have never taken my metformin in the morning.

ryxter 2014-01-04 18:58:30 -0600 Report

i'm wondering if maybe my old docotr started me out on too much? i'm at 500mg and suppsoed to take it twice a day, i'll have to call my new doctor and ask her if i should be taking less or only one pill in the evening like you

Just Joyce
Just Joyce 2014-01-04 19:28:59 -0600 Report

My diagnosed A1C was 13.0 I had to check that and my BGL was 326 and my doctor started me on 500 mgs Metformin the same day. My metformin would have been increased had I not gotten control as fast as I did. My second A1C was 9.5 and it was lower each time.

You should ask your doctor if you need to take 1000 mgs per day. The guy who was our furnace repairman came to the house one day and he looked really bad. I knew he was diabetic and his blood sugar was low after eating. He said he was on 1000 mg Metformin once in the morning and once in the evening. He said his last A1C was 5.9. I asked him to call his doctor because I thought he was on too much met with an A1C that good. He called me back and the doctor told him he was not going to change it and he didn't care how low his A1C got. He went to the VA and got another doctor. The new doctor did an A1C and took him off that dosage. He was doing good looking great and cancer killed him a year later. I tell people all the time, with diabetes you have to be your own advocate. Talk to your new doctor and see what she says. I am so glad you found another doctor. Some people really should not go into the medical field.

ryxter 2014-01-04 22:41:23 -0600 Report

when i got diagnosed my AC1 was 7.3 and my old docotr started me on the 500mg twice a day. the first day i startred testing, i was at 124 blood sugar on waking up. i'm starting to think 500mg twice a day is too much, i am feelng light headed again, i had a snack of yogurt and fruit around 4 and tested myself just now and my number was at 109…i'm eating something and hopefully i will feel better afterhaving a larger meal

and i'm definitly calling my docotr and asking her if i really need to be on this much metformin

ryxter 2014-01-05 02:44:09 -0600 Report

the other day before i went to see a different docotr it was 88 and then today when it happened again it was 107, which i dont think is really low enough to give me low blood sugar symptoms but i'm not sure?

haoleboy 2014-01-05 15:43:07 -0600 Report

I too am on Metformin 500 mg 2x daily. I've had no issues and posting real good numbers. Technically hypoglycemia is when BGL is < 7.0 mg/dL so those numbers seem fine but one thing I have learned about diabetes is that there are very few universal truths (which we all so desperately wish there were) so definitely discuss this with your doc.

jayabee52 2014-01-06 11:49:58 -0600 Report

did you mean < 70 mg/dl? 7.0 would be a mmol/l number (used by countries outside the USA) and if I am correct 7.0 would be a tad high, rather than beginning a hypo.

Glucerna 2014-01-04 16:01:40 -0600 Report

Thanks for letting us know about your physician, and it's wonderful that you're getting support and information. I think you'll find the classes really helpful. ~Lynn @Glucerna

GabbyPA 2014-01-03 15:31:49 -0600 Report

This is great to hear. I love to hear it when we find doctors that really can offer us help. The classes will be a blessing for sure. Enjoy them and take lots of notes.

That kind of change in numbers is not bad. The "happy place" is a 40 point swing. You try not to go up more than 40 and try not to drop more than 40 unless you are above 140 and then you want to try to drop enough to get in a range below 140. But those are goals you will work out with her as you go and find out what works for you.

Sounds like you are doing great and I am glad to hear you feel more optimistic. That is so important. A good attitude will take you farther than pills.

Next Discussion: depressed »